MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number AQ2010V
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Silicone ultraviolet-absorbing posterior chamber three piece foldable intraocular lens (elastimide®).Evaluation method: lens work order search, lens evaluation.Evaluation results: a lens work order search revealed no similar complaint within the work order.Visual inspection of the returned product found one loop haptic and piece of optic torn off and missing.There was evidence of dry clear surgical residue on optic surface.Conclusion: conclusion not yet available.Evaluation is in progress.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon inserted an aq2010v +05.00 diopter three piece silicone lens.The haptic broke during insertion into the patient's left eye.Lens was removed with no patient injury.No backup lens was available at the time.A lens was implanted two weeks later.Cause of broken haptic is unknown.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).Device history record (dhr) review: upon review of the device history record, there is nothing in the manufacturing, inspection and packaging process records to suggest a contributory factor to the complaint.(b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5553045
Report Number2023826-2016-00390
Device Sequence Number520326
Product Code HQL
UDI-Device Identifier00841542101226
UDI-Public(01)00841542101226(17)200630
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P900048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/30/2020
Device Model NumberAQ2010V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/06/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/06/2016
Supplement Report FDA Received Date09/09/2016
10/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR